CSN Login
Members Online: 9

Vaginal bleeding?

LisaMMiles
Posts: 38
Joined: Mar 2013

I am 6 months out from chemo and radiation. I am not hurting as bad now while having intercourse, but bleed during and after. Anyone know from experience if and when this will go away. I am asuming that it is because it is still healing up there. But I need to know if anyone else is or had this happen after radiation and if it will ever go away as it is not very sexy haha 

Marynb
Posts: 1134
Joined: Aug 2012

Hi Lisa, sounds like you are doing well. I would call and ask the doctor about any bleeding. Better safe than sorry. It is probably from the radiation, but let the doctor answer that. Stay well!!

lp1964's picture
lp1964
Posts: 908
Joined: Jun 2013

If you think about it chemo and radiation demages the inner lining of the anus, rectum, bladder, urether, and the vagina for women. Also it demages the glands that are responsible for moisterizing these linings, therefore they dry out and crack. This can cause bleeding from any if these sights.

Should still check with your doctor, including gynecologist.

Hopefully this will resolve.

Laz

mp327's picture
mp327
Posts: 3109
Joined: Jan 2010

A few recommendations:

1)  Contact your rad onc and let him/her know about the bleeding.

2)  See a gynecologist, one that specializes in gyno oncology if at all possible.

3)  If you have not begun using a dilator, get one and use it on a regular basis with lots of lubrication (daily, if possible).

4)  Ask the gyno about getting a medication to help moisten the vaginal tissue, a topical estrogen.  I use Vagifem vaginal tablets.  Also, an OTC product called Replense may help.

For vaginal dilators, check out the website for Vaginismus (Vaginismus.com).  I would recommend getting a set of graduated sizes.

I hope this helps!

LisaMMiles
Posts: 38
Joined: Mar 2013

mp327, I have done all of this from vaginal estregin cream, dialators, and estregin I take orally now due to the radiation killing off the last ovary I had from a hysterectomy I had done like 12 yrs ago. When having intercourse, there is no problem with dryness, if anything It is too wet, but that could be from the estregin I am now been talking for about a month now. The Dr said it is because the membrains are very close to the outside skin right now due to still healing up there I guess. I just want to know if the bleeding will eventually go away. So that is why I was asking to see if anyone has gone through this and if it went away?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network